Alert archive / Michigan / Small Craft Advisories in 2012

Small Craft Advisory 40, NWS Gaylord, MI

April 15, 2012

NWS Gaylord, MI issued this small craft advisory at Apr 15, 2012, 10:56 PM EDT. It took effect at Apr 16, 2012, 8:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2012, 10:56 PM EDT (02:56 UTC)
In effect from
Apr 16, 2012, 8:00 AM EDT
Expired
Apr 16, 2012, 1:02 PM EDT
In force
5 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WHUS73 KAPX 160256
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1056 PM EDT SUN APR 15 2012

LMZ323-342-344>346-161000-
/O.UPG.KAPX.GL.A.0012.120416T2000Z-120417T0700Z/
/O.NEW.KAPX.GL.W.0021.120416T1800Z-120417T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1056 PM EDT SUN APR 15 2012

...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM EDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-347-348-161000-
/O.UPG.KAPX.GL.A.0012.120416T2300Z-120417T1100Z/
/O.NEW.KAPX.GL.W.0021.120416T2100Z-120417T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-
1056 PM EDT SUN APR 15 2012

...GALE WARNING IN EFFECT FROM 5 PM MONDAY TO 5 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM MONDAY TO 5 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ349-161000-
/O.UPG.KAPX.GL.A.0012.120416T1700Z-120417T1100Z/
/O.NEW.KAPX.GL.W.0021.120416T1800Z-120417T0600Z/
STURGEON POINT TO ALABASTER MI-
1056 PM EDT SUN APR 15 2012

...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 2 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 2 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-161000-
/O.UPG.KAPX.GL.A.0012.120416T2000Z-120417T0700Z/
/O.NEW.KAPX.GL.W.0021.120416T2100Z-120417T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1056 PM EDT SUN APR 15 2012

...GALE WARNING IN EFFECT FROM 5 PM MONDAY TO 2 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM MONDAY TO 2 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ341-LSZ322-161000-
/O.UPG.KAPX.GL.A.0012.120416T2000Z-120417T0700Z/
/O.NEW.KAPX.SC.Y.0040.120416T1200Z-120417T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1056 PM EDT SUN APR 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 5 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 5 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346-161000-
/O.UPG.KAPX.GL.A.0012.120416T2300Z-120417T1100Z/
/O.NEW.KAPX.SC.Y.0040.120416T1200Z-120417T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
1056 PM EDT SUN APR 15 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 5 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 5 AM EDT
TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
449 
WHUS73 KAPX 160800
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
400 AM EDT MON APR 16 2012

LHZ346-LMZ341-161600-
/O.UPG.KAPX.SC.Y.0040.120416T1200Z-120417T0900Z/
/O.EXB.KAPX.GL.W.0021.120416T1800Z-120417T0900Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
400 AM EDT MON APR 16 2012

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-161600-
/O.EXT.KAPX.GL.W.0021.120416T0800Z-120417T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
400 AM EDT MON APR 16 2012

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345-347>349-161600-
/O.EXT.KAPX.GL.W.0021.120416T1800Z-120417T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
400 AM EDT MON APR 16 2012

...GALE WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EDT TUESDAY...

THE GALE WARNING IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-161600-
/O.CON.KAPX.GL.W.0021.120416T2100Z-120417T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
400 AM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ322-161600-
/O.CON.KAPX.SC.Y.0040.120416T1200Z-120417T0900Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
400 AM EDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 5 AM EDT TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
968 
WHUS73 KAPX 161402
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1002 AM EDT MON APR 16 2012

LMZ323-342-344>346-162215-
/O.CON.KAPX.GL.W.0021.000000T0000Z-120417T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1002 AM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ341-162215-
/O.CON.KAPX.GL.W.0021.120416T1800Z-120417T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1002 AM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 AM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-162215-
/O.CON.KAPX.GL.W.0021.120416T2100Z-120417T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1002 AM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ322-162215-
/O.CON.KAPX.SC.Y.0040.000000T0000Z-120417T0900Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1002 AM EDT MON APR 16 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
340 
WHUS73 KAPX 161702
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
102 PM EDT MON APR 16 2012

LSZ322-170115-
/O.UPG.KAPX.SC.Y.0040.000000T0000Z-120417T0900Z/
/O.EXA.KAPX.GL.W.0021.120416T2100Z-120417T0600Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
102 PM EDT MON APR 16 2012

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM EDT
TUESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ323-342-344>346-170115-
/O.CON.KAPX.GL.W.0021.000000T0000Z-120417T0300Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
102 PM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LHZ345>349-LMZ341-170115-
/O.CON.KAPX.GL.W.0021.120416T1800Z-120417T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
102 PM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LSZ321-170115-
/O.CON.KAPX.GL.W.0021.120416T2100Z-120417T0600Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
102 PM EDT MON APR 16 2012

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
2 AM EDT TUESDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM
EDT TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 15, 8:52 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Apr 15, 8:52 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
852 PM EDT SUN APR 15 2012

.SYNOPSIS...
ISSUED AT 256 PM EDT SUN APR 15 2012

LOW PRESSURE WILL ENTER THE WESTERN GREAT LAKES BY TOMORROW MORNING.
A TRAILING COLD FRONT WILL APPROACH THE STATE TONIGHT...BRINGING
WITH IT SHOWERS AND THUNDERSTORMS TO THE NORTH WOODS. THIS SYSTEM
WILL WILL CONTINUE TO TRACK TO THE NORTHEAST...DRAGGING THE FRONT
THROUGH THE STATE MONDAY MORNING. STRONG NORTHWEST WINDS WILL USHER
IN MUCH COOLER AIR BEHIND IT...WITH LINGERING SHOWERS MIXING WITH OR
CHANGING TO A BIT OF SNOW MONDAY EVENING. HIGH PRESSURE WILL BRING
QUIET WEATHER FOR TUESDAY...BEFORE THE NEXT CHANCE OF RAIN MOVES IN
WEDNESDAY.

&&

.UPDATE...
ISSUED AT 851 PM EDT SUN APR 15 2012

A FEW WAVES OF SHOWERS/ISOLATED THUNDER CONTINUE TO MOVE THROUGH
THE REGION THIS EVENING...AND TRYING TO KEEP UP WITH EVOLVING
WEATHER IN HOURLY GRIDS. BUT MAIN BATCH OF SHOWERS/STORMS THAT
WILL IMPACT THE REGION NOW WORKING UP THROUGH ILLINOIS INTO THE
CHICAGO AREA...AND WILL OVERSPREAD THE CWA MAINLY AFTER MIDNIGHT.
MAIN FORECAST TWEAKS HAVE AND WILL BE TO ADDRESS TIMING OF PRECIP
INTO AND OUT OF THE REGION.

SEVERE WEATHER THREAT...NOT GREAT. A FEW HUNDRED JOULES/KG OF
MLCAPE ACROSS NRN LOWER MICHIGAN THIS EVENING WHICH WILL DWINDLE
EVEN FURTHER OVER THE NEXT FEW HOURS. SOME ELEVATED INSTABILITY
WILL REMAIN THROUGH THE NIGHT...SUPPORTING TSTM POSSIBILITIES. BUT
DWINDLING LOW LEVEL INSTABILITY WILL LIMIT SEVERE POTENTIAL. THAT
SAID...GIVEN THE VERY STRONG LOW-MID LEVEL WIND FIELDS THAT
DEVELOP TONIGHT CHANCES AREN/T ZERO FOR A STORM OR TWO TO GET
ORGANIZED AND PRODUCE GUSTY WINDS/HAIL. WILL UPDATE HAZARDOUS
WEATHER OUTLOOK ACCORDINGLY.

&&

.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 256 PM EDT SUN APR 15 2012

WARM FRONT MAKING IT INTO THE M-72 CORRIDOR WITH TEMPERATURES
SHOWING SIGNIFICANT RISES INTO THE LOWER 70S...TD'S IN THE LOWER
60S...WITH GUSTY SW WINDS DEVELOPING. MOST ALL OF THE RAIN HAS
ENDED WITH THE EXCEPTION OF SOME LIGHT RAIN/SPRINKLES TRACKING
INTO NRN LOWER AND A FEW SPRINKLES ELSEWHERE. A SMALL CHANCE OF
RAIN WILL BE POSSIBLE ANYWHERE NORTH OF THE WARM FRONT...BUT TIED
MORE SO TO WEAK SHORTWAVE CONTINUING TO LIFT NE OUT OF CENTRAL
LAKE MICHIGAN (ASSOCIATED WITH THE SHOWERS MOVING INTO NRN LOWER).
THIS WEAK AND COMBINED SFC WARMING/MOISTENING SOUTH OF THE WARM
FRONT MAY BE ABLE TO SPARK OFF A FEW SHOWERS AND A RUMBLE OF
THUNDER...AS WE ARE STARTING TO DEVELOP SOME MINOR INSTABILITY.
CHANCES OF THIS REMAIN RATHER SMALL HOWEVER. MID LEVEL FLOW
OBVIOUSLY NOT AMPLIFYING YET...AS THE SHOWERS CONTINUE TO MARCH
MORE EASTWARD THAN NORTH. HEIGHT RISE WERE STARTING TO BECOME
EVIDENT BACK ACROSS NW ILLINOIS WITH A BATCH OF RAINFALL HEADING
MORE NORTHWARD.

THE MAIN ACTION CONTINUES TO BE OUT TO THE WEST...ACROSS IOWA/MO
AND SE MN/WISCONSIN...IN THE WARM SECTOR...JUST SOUTH OF THE WARM
FRONT (WISCONSIN/SE MN) AND AHEAD OF SFC LOW PRESSURE AND A COLD
FRONT. HERE...SKIES HAVE DISPLAYED A GOOD DEAL OF SUN AND THINGS
ARE WARMING UP MORE SUBSTANTIALLY INTO THE MID 70S...AND ALSO
WITHIN HIGHER SFC TD'S/THETA-E AIR MASS (TD'S IN LOW 60S).
INSTABILITY CONTINUES TO GROW WITH MLCAPES ALREADY +1200J/KG.
HEIGHT FALLS WITH THE APPROACH OF PARENT UPPER TROUGH AND
CONVERGENCE/LIFT ASSOCIATED WITH THE COLD FRONT ARE STARTING TO
CREATE THE FAVORABLE CONDITIONS FOR THE DEVELOPMENT OF SHOWERS AND
STORMS. LATEST VIS IMAGERY SUGGESTING THIS IS TAKING PLACE ATTM.
THESE STORMS WILL INCREASE IN INTENSITY WHILE LIFTING NORTHEAST
RAPIDLY THROUGH WISCONSIN/NW IL THIS EVENING. EFFECTIVE SHEAR OF
50-70KTS AND HELICITIES IN THE LOWER TROPOSPHERE IN THE VICINITY
OF THE WARM FRONT SUPPORT TORNADIC SUPERCELLS...WITH MORE OF A
DAMAGING WIND THREAT ELSEWHERE.

THESE STORMS WILL EVENTUALLY GET INTO NRN MICHIGAN LATER TONIGHT
(STILL LOOKING LIKE BEST TIMES ARE BETWEEN 11PM AND 7AM)...WHILE
THE WARM FRONT WILL EXTEND ACROSS EASTERN UPPER. THE SEVERE THREAT
CONTINUES TO BE MINIMAL HOWEVER...AS THE BL IS EXPECTED TO
DECOUPLE SOMEWHAT...AND EVEN THOUGH THIS DECOUPLING WILL BE RATHER
SHALLOW...AN EXPECTED WEAKENING STORM INTENSITY AND A TREK OVER
THE COLDER GREAT LAKES WILL LESSEN THE SEVERE THREAT FOR US.
REGARDLESS...WILL HAVE TO MONITOR THE EVOLUTION OF THESE STORMS AS
THEY APPROACH. IF THE INTENSITIES CAN HOLD UP FOR US LATER
TONIGHT...ESPECIALLY IN THE VICINITY OF THE WARM FRONT...THEN A
SEVERE THREAT EXISTS. THIS IS HOWEVER NOT THE EXPECTATION. WINDS
ALOFT WILL BE FAIRLY UNIDIRECTIONAL AND STRONG (H7 60KTS AND H5 AT
70KTS AS THE STORMS ROLL THROUGH)...SO THE POTENTIAL FOR DAMAGING
WINDS IS NOT ENTIRELY OUT OF THE QUESTION EITHER.

MONDAY...THE LINE OF STORMS (OR SHOWERS BY EARLY MONDAY MORNING)
OUGHT TO BE OUT OF NRN LOWER...WHILE DEFORMATION ON THE BACKSIDE
OF THE SFC LOW LIFTING THROUGH EASTERN UPPER (ALONG THE FRONTAL
BOUNDARY) WILL ALLOW SOME PERIODIC LIGHT SHOWERY WEATHER TO
PERSIST. THE COLD FRONT IS JUST THE INITIAL COLD FRONT...MORE LIKE
A MOISTURE BOUNDARY. BEHIND THIS FRONT...THERE WILL FAIRLY DEEP
MIXING WITH UNDERNEATH A CUMULUS DECK...BRIEFLY TAPPING 30-40KTS
OF WIND AT THE TOP OF THE MIXED LAYER. THERE IS POTENTIAL FOR A
BRIEF WINDOW TO HIT WIND ADVISORY CRITERIA...BUT BELIEVE THIS IS
A BIT PREMATURE IN HOISTING HEADLINES GIVEN ITS MARGINAL NATURE.
THE MAIN...AND STRONG COLD FRONT BLASTS THROUGH AROUND 18Z IN
EASTERN UPPER AND NEAR THE SAGINAW BAY BY 00Z. WINDS ARE EXPECTED
TO ABRUPTLY SHIFT OUT OF THE NW WITH PRETTY RAPID COOLING.
TEMPERATURES BY LATE AFTERNOON IN EASTERN UPPER MAY BE DOWN AROUND
40 DEGREES....WITH 50S ACROSS NE LOWER.

ONE SNEAKY ITEM OF CONCERN IS THE STRONG WINDS COMBINING WITH
HUMIDITY AND TEMPERATURE CRITERIA THAT DON'T QUITE MAKE IT THERE.
THERE IS AT LEAST A POSSIBILITY FOR ELEVATED FIRE DANGER FOR
MAINLY NORTHEAST LOWER PRIOR TO THE STRONG COLD FRONT.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 356 PM EDT SUN APR 15 2012

MONDAY NIGHT...850 MB TEMPERATURES BEGIN TO FALL OFF AND SO THAT WE
HAVE A MIX EVERYWHERE IN THE EVENING THEN CHANGE TO ALL SNOW BETWEEN
03Z AND 06Z. LOOKING AT THE SOUNDINGS, THE MODELS ARE BEGINNING TO
DRY OUT ALMOST AS RAPIDLY, SO HAVE OPTED TO BEGIN TO MAKE THINGS
MORE ON THE CHANCE SIDE. WOULD NOT BE SURPRISED IF THERE IS A LITTLE
DRIZZLE MIXED IN AS THE MOISTURE IN THE 700-500 MB LAYER STRIPS OUT
AHEAD OF THE 850 MB LEVEL.

TUESDAY...SFC HIGH PRESSURE BUILDS INTO THE REGION AS THE LAST 500
MB SHORTWAVE MOVES OUT. WITH THE 700-500MB LAYER RH BELOW 30%, THE
GFS AND NAM HAVE DRYING MOVING INTO N LOWER AT 850 MB, AS DOES THE
ECMWF. SO ANY CLOUDS SHOULD MIX OUT BY THE AFTERNOON.

TUESDAY NIGHT...THE SKY IS EXPECTED TO CONTINUE TO BE CLEAR THROUGH
THE EVENING. HOWEVER, OVERNIGHT WARM FRONT MOVES IN FROM THE
SOUTHWEST, SO WILL SEE HIGH CLOUDS MOVING IN FIRST, WITH LOWER
CLOUDS MOVING INTO THE REGION. THINK THAT THE GFS IS A LITTLE FAST
WITH THE RAIN MOVING ACROSS NORTHERN LAKE MICHIGAN BY 12Z. THE
ECMWF/NAM SOLUTION LOOKS RIGHT WITH THE RAIN STILL IN WISCONSIN.

WEDNESDAY...THE MODELS HAVE BEEN BAKING OFF IN THE TIMING OF THE
RAIN WITH THE NEW (12Z) ECMWF HAVING THE RAIN BARELY GETTING INTO
THE WESTERN CHIPPEWA COUNTY, WHILE THE GFS IS AS EAST AS A KANJ TO
KTVC LINE. NAM IS QUITE DIFFERENT WITH RAIN IN NW LOWER, AND NOT IN
E UPPER. WILL BLEND WITH CHANCE POPS IN THE MORNING, WITH THE GFS
TIMING BUT NOT THE LIKELY POPS THAT THE GFS WOULD HAVE IN E UPPER.
WILL HAVE THE LIKELY POPS IN THE REGION AFTER 18Z AS THE LOW MOVE
INTO OR NE OF LAKE SUPERIOR. OVERNIGHT, WILL HAVE LIGHT RAIN SHOWERS
THAT MOVE OUT QUICKLY SO WILL HAVE CHANCE POPS.

EXTENDED (THURSDAY THROUGH SUNDAY)...THURSDAY, THINGS DRY OUT
DURING THE DAY, THE NIGHT WILL BE THE QUESTION WITH THE ECMWF TAKING
A MUCH MORE NORTHERLY TRACK WITH THE RAIN IN THE FORECAST AREA VS,
THE GFS SOUTHERLY WITH NO RAIN GETTING INTO THE REGION. WE HAVE POPS
IN NOW, WILL CONTINUE TO KEEP THEM IN. FRIDAY, MORE WITH THE ECMWF,
VS STILL DRY WITH THE GFS. POPS IN CURRENTLY SO WILL KEEP THEM.
LOOKS LIKE IT IS COLDER SO WILL HAVE A MIX IN NORTH OF M-72 AND
RAIN SOUTH. FRIDAY NIGHT, THINGS DRY OUT QUICKLY AS THE SYSTEM MOVES
OFF TO THE EAST. SATURDAY AND SUNDAY, HIGH PRESSURE BUILDS INTO THE
REGION AND BRINGS A COUPLE OF MOSTLY SUNNY DAYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 851 PM EDT SUN APR 15 2012

LOW CONFIDENCE IN PRECIP TIMING FORECAST THROUGH THE NEXT 12
HOURS. PLAN FOR AMENDMENTS.

SCATTERED SHOWERS MOVING THROUGH NRN LOWER MICHIGAN THIS EVENING
ALTHOUGH SKIES HAVE TURNED PREDOMINANTLY VFR BEHIND A WARM FRONT
NOW ADVANCING NORTHWARD THROUGH THE STRAITS. BATCH OF FAIRLY
WIDESPREAD SHOWERS/STORMS WILL MOVE UP ACROSS NRN LOWER MICHIGAN
PRIMARILY BETWEEN 06Z AND 12Z.

PRECIP LOOKING TO EXIT AFTER 12Z WITH THINGS DRYING OUT FOR A
TIME...AND GUSTY SOUTHWEST WINDS DEVELOPING DURING THE MORNING.
COLD FROPA OCCURS AFTER 21Z WITH GUSTY W/NW WINDS PERSISTING INTO
THE NIGHT.

&&

.MARINE...
ISSUED AT 356 PM EDT SUN APR 15 2012

WILD AND CRAZY MARINE CONDITIONS FOR THE NEXT 24-36 HOURS...WITH A
COLD FRONT APPROACHING TONIGHT...AND VERY STRONG WINDS OF 40-50KTS
JUST ABOVE THE WATER SFC. HOWEVER...VERY STABLE CONDITIONS OVER
THE WATER ARE EXPECTED TO ALLOW ONLY A PORTION OF THAT TO MAKE IT
TO THE SFC. GUSTS TO 30 KTS LOOK GOOD. THAT SAID...THUNDERSTORMS
EXPECTED TO ARRIVE TONIGHT WILL BE ABLE TO DRAG DOWN EVEN MORE OF
THIS WIND...AND ERRATIC AND MUCH MORE GUSTY WINDS ARE ALWAYS A
SERIOUS CONCERN FOR MARINERS/SMALL CRAFT. ANY THUNDER THREAT WILL
BE GONE EARLY MONDAY MORNING...HOWEVER WINDS WILL RAMP BACK UP
AGAIN. FIRST...SW WINDS WILL BE BLOWING QUITE HARD OFFSHORE IN
MUCH OF THE NE LOWER NEARSHORES. SECONDLY...A POWERFUL COLD FRONT
WILL ABRUPTLY SHIFT WINDS OUT OF THE NW...AND CONTINUE TO BLOW
INTO AT LEAST HIGH END SMALL CRAFT LEVELS IN SOLID UNSTABLE
CONDITIONS. A GALE THREAT IS THERE IN NE LOWER TOMORROW AFTERNOON
SOUTH OF THUNDER BAY...AS WELL AS AROUND PRESQUE ISLE WITH/BEHIND
THE COLD FRONT. THE COLD FRONT IS EXPECTED TO ARRIVE AT WHITEFISH
BAY EARLY IN THE AFTERNOON TOMORROW...AND BY SUNDOWN NEAR THE
SAGINAW BAY. THE OTHER NEARSHORES...OUTSIDE OF THUNDERSTORM
OUTFLOWS...WILL HAVE A HARDER TIME REACHING GALES.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING FOR
     LHZ349.
     GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
     LHZ345>348.
LM...GALE WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR
     LMZ323-341-342-344>346.
LS...GALE WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR
     LSZ321-322.

&&

UPDATE...BA
SYNOPSIS...NS
SHORT TERM...SD
LONG TERM...JL
AVIATION...BA
MARINE...SD
Hazardous weather outlook, Apr 15, 9:04 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
904 PM EDT SUN APR 15 2012

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
161200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
904 PM EDT SUN APR 15 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT IN ALL OF NORTHERN
MICHIGAN. THE BEST CHANCE FOR THUNDERSTORMS WILL BE BETWEEN 2 AM AND
8AM. OVERALL SEVERE WEATHER THREAT IS LOW...HOWEVER A FEW STRONGER
STORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 50 MPH AND HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE MONDAY AFTERNOON
INTO MONDAY NIGHT...ESPECIALLY NEAR THE GREAT LAKES AND IN OTHER
EXPOSED LOCATIONS.

GALE FORCE WINDS ARE POSSIBLE ON THE NEARSHORE WATERS OF NORTHERN
MICHIGAN MONDAY AND MONDAY NIGHT. SEE GALE WATCHES AND MARINE
FORECASTS FOR FURTHER DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ADAM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 10:56 PM EDTGale WarningAPX33 hr
Apr 16, 4:05 AM EDTWind AdvisoryAPXAlcona, Alpena, Antrim, Arenac, Benzie, Cheboygan and 16 more18 hr

Nearby

Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.